Hi I'm in a bit of a panic, went to my go this morning and had my dose of xanax reduced from 1mg 3 Times daily to .5mg 3 times daily, from ananything I've read today it seems like I'm at huge risk of seizures etc just wondering if anyone has any actual knowledge of the risk of this and also tips for helping me through this process, I'm frankly terrified
Hi, i also took Xanax a while ago, and found withdrawing from the medication quite easy luckily. I was not/am not predisposed to seizures either so obviously that made things simpler. It is always a concern when you have to change or discontinue a medication after you have been used to it for a while, but trust in your doctor. If you feel after 2 weeks, you are not ready to take the next drop, have a conversation with your doctor and see if there is any leeway? Do you take any other medication/s?
I have been on Xanax 15 years all together and it is hard to come off of. Drs. have to be made to understand that a person can't go down that fast after having been on it so long.I have gone completely off of it before and it was awful They put me on seroquil as they took me off, but mostly I just had to suffer through it, and am now back on Xanax. I have cut down from time to time since and had to do it slowly each time. You need to go down 0.5 mg at a time not on all three doses. Just the morning dose first, then the noon and so on. Talk to your Dr..
Try not to worry about seizures as that usually only happens when you've been on xanax for a long time at a higher dose and stop taking it abruptly. The taper schedule you're on seems to be a little fast. The best way to taper off xanax is to do a crossover with diazepam (valium) is it possible your Dr can give you diazepam to do a crossover? Good luck,
I just want to give some hope to those that are attempting to quit or cut back on their Xanax. My baby grandson died suddenly 7 yrs ago and I totally lost my mind. The only doctor I had at the time was my ob/gyn and a neighbor called him, as I was hysterical, and he prescribed .5m of Xanax twice daily. It probably saved my life. I took that dosage for about 5 years and never abused it. About two years ago, I decided that I wanted off the drug as I no longer was so stressed out. I started to cut back on my dosage myself and in April 2014, I moved to a new state and decided my last refill would be my final interaction with Xanax. I had about 40 pills left, so I cut them into quarters and took .25m once a day for 120 days. Now, through these 7 years, I had at times been between prescriptions and so, had felt the terrible effects of withdrawal.
And, I do mean TERRIBLE!! The withdrawal is 100 times worse than the anxiety and misery that caused me to go on Xanax to start with, but no one tells you that before you take it! So, for 120 days, I had been taking .25m a day and just this past Friday, I took my last quarter of a pill. BEGINNING ON SATURDAY, I WAS SICK AS A DOG AND WANTED TO DIE!! This drug is so powerful, so potent, that even after a steady cut back on the dosage, I felt INTENSE withdrawal symptoms, including a 3 day long panic attack, lightheadedness, dizziness, diarrhea, vomiting, loss of appetite, restless sleep, no appetite, tightness in chest, actual pounding of my heart in my chest... pure hell! For some reason, caffeine and carbs seemed to help, so I drank coffee and sweet tea and forced myself to eat noodles and chicken noodle soup. Finally, late this afternoon, I started to feel better and I am sure that the worst is over. I took NO other medications to assist in this stoppage of Xanax. So, even if you have been on a steady cutback of this medication, EXPECT TO FEEL SEVERE DISCOMFORT after your last dosage. Plan for it... expect to be housebound for a couple of days at least. And, for those of you who are trying to decide whether or not to take this medication, BEWARE!!! THIS DRUG IS EXTREMELY POTENT AND THERE IS NO EASY WAY TO STOP TAKING THIS MEDICATION. For you ladies, when my symptoms would come in waves, I would remember labor pains from years ago and I would just tell myself that this, too, would pass. For you fellas, I prayed a lot. Good luck to everyone and feel free to ask me any other questions that you may have. Remember, caffeine and carbs might help ease your pain somewhat.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Mar 2011 • 11 answers
Posted 23 Mar 2013 • 3 answers
Posted 2 Oct 2013 • 6 answers
I suffer with Gad, severe panic disorder and ptsd. Doc recently decided to try low dose xanax for r?
Posted 7 Nov 2013 • 2 answers
Posted 14 Feb 2016 • 1 answer